Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 11, 2008, 6:45 PM MDT for 4 counties in Colorado. It was in force for 90 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2008, 6:45 PM MDT (00:45 UTC)
- Expired
- Aug 11, 2008, 8:15 PM MDT
- In force
- 90 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties El Paso County, CO, Fremont County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:47 PM MDT | HAIL 1.25 | 11 Wsw Fountain, CO | |
| Aug 11, 7:57 PM MDT | HAIL 0.75 | 13 Ne Pinon, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 3430 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 120045
SVRPUB
COC041-043-101-119-120215-
/O.NEW.KPUB.SV.W.0129.080812T0045Z-080812T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
645 PM MDT MON AUG 11 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
SOUTHERN TELLER COUNTY IN CENTRAL COLORADO...
SOUTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES EXTREME SOUTHEASTERN COLORADO SPRINGS...
NORTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 815 PM MDT...
* AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF FOUNTAIN...OR ABOUT 20 MILES SOUTH OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 28 MPH.
* LOCATIONS IMPACTED INCLUDE...
EXTREME SOUTHEASTERN COLORADO SPRINGS.
ELLICOTT.
PINON.
YODER.
RUSH.
TRUCKTON.
PUEBLO DEPOT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3843 10541 3870 10536 3871 10533 3879 10534
3883 10533 3868 10478 3884 10440 3890 10405
3828 10407
TIME...MOT...LOC 0045Z 307DEG 25KT 3858 10485
$$7 follow-up statements
000
WWUS55 KPUB 120100
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT MON AUG 11 2008
COC041-043-101-119-120215-
/O.CON.KPUB.SV.W.0129.000000T0000Z-080812T0215Z/
FREMONT CO-PUEBLO CO-TELLER CO-EL PASO CO-
658 PM MDT MON AUG 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHERN EL PASO...SOUTHERN TELLER...NORTHERN PUEBLO AND
NORTHEASTERN FREMONT COUNTIES...
AT 655 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL. THIS STORM WAS CENTERED 12 MILES SOUTHWEST OF
FOUNTAIN...OR 22 MILES NORTHWEST OF PUEBLO...AND WAS MOVING TOWARD
THE SOUTHEAST AT 29 MPH.
LOCATIONS IMPACTED INCLUDE...
PINON.
YODER.
RUSH.
TRUCKTON.
PUEBLO DEPOT.
AT 647 PM MDT THE PUBLIC SAW HALF-DOLLAR SIZED HAIL APPROXIMATELY 11
MILES TO THE WEST-SOUTHWEST OF FOUNTAIN.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3843 10541 3870 10536 3871 10533 3879 10534
3883 10533 3868 10478 3884 10440 3890 10405
3828 10407
TIME...MOT...LOC 0058Z 307DEG 25KT 3853 10481
$$000
WWUS55 KPUB 120111
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
711 PM MDT MON AUG 11 2008
COC041-043-101-119-120215-
/O.CON.KPUB.SV.W.0129.000000T0000Z-080812T0215Z/
FREMONT CO-PUEBLO CO-TELLER CO-EL PASO CO-
711 PM MDT MON AUG 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHERN EL PASO...SOUTHERN TELLER...NORTHERN PUEBLO AND
NORTHEASTERN FREMONT COUNTIES...
AT 707 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 7 MILES WEST
OF PINON...OR 15 MILES NORTHWEST OF PUEBLO...AND WAS MOVING TOWARD
THE SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PINON.
YODER.
RUSH.
TRUCKTON.
PUEBLO DEPOT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3843 10541 3870 10536 3871 10533 3879 10534
3883 10533 3868 10478 3884 10440 3890 10405
3828 10407
TIME...MOT...LOC 0111Z 307DEG 25KT 3845 10472
$$000
WWUS55 KPUB 120124
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
724 PM MDT MON AUG 11 2008
COC041-043-101-119-120215-
/O.CON.KPUB.SV.W.0129.000000T0000Z-080812T0215Z/
FREMONT CO-PUEBLO CO-TELLER CO-EL PASO CO-
723 PM MDT MON AUG 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHERN EL PASO...SOUTHERN TELLER...NORTHERN PUEBLO AND
NORTHEASTERN FREMONT COUNTIES...
AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM
WAS CENTERED NEAR PINON...OR 10 MILES NORTH OF PUEBLO...AND WAS
MOVING TOWARD THE SOUTHEAST AT 25 MPH. ADDITIONAL DEVELOPING STRONG
THUNDERSTORMS WERE 8 MILES TO THE SOUTHEAST OF TRUCKTON AND 9 MILES
TO THE NORTHEAST OF CANON CITY. THESE STRONG THUNDERSTORMS WERE
ALSO MOVING TO THE SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
RUSH.
TRUCKTON.
PUEBLO DEPOT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3843 10541 3870 10536 3871 10533 3879 10534
3883 10533 3868 10478 3884 10440 3890 10405
3828 10407
TIME...MOT...LOC 0123Z 307DEG 25KT 3839 10467
$$000
WWUS55 KPUB 120137
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
737 PM MDT MON AUG 11 2008
COC041-043-101-119-120215-
/O.CON.KPUB.SV.W.0129.000000T0000Z-080812T0215Z/
FREMONT CO-PUEBLO CO-TELLER CO-EL PASO CO-
736 PM MDT MON AUG 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHERN EL PASO...SOUTHERN TELLER...NORTHERN PUEBLO AND
NORTHEASTERN FREMONT COUNTIES...
AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL. THIS STORM WAS CENTERED 7 MILES SOUTHEAST OF FOUNTAIN...OR 21
MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PINON.
YODER.
RUSH.
TRUCKTON.
PUEBLO DEPOT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3843 10541 3870 10536 3871 10533 3879 10534
3883 10533 3868 10478 3884 10440 3890 10405
3828 10407
TIME...MOT...LOC 0136Z 307DEG 25KT 3859 10461
$$000
WWUS55 KPUB 120159
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
759 PM MDT MON AUG 11 2008
COC041-043-101-119-120215-
/O.CON.KPUB.SV.W.0129.000000T0000Z-080812T0215Z/
FREMONT CO-PUEBLO CO-TELLER CO-EL PASO CO-
758 PM MDT MON AUG 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHERN EL PASO...SOUTHERN TELLER...NORTHERN PUEBLO AND
NORTHEASTERN FREMONT COUNTIES...
AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS CENTERED 11 MILES NORTHEAST OF PINON...OR 22 MILES
NORTH OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 29 MPH.
LOCATIONS IMPACTED INCLUDE...
RUSH.
TRUCKTON.
PUEBLO DEPOT.
AT 757 PM MDT THE PUBLIC SAW PENNY SIZED HAIL 13 MILES TO THE
NORTHEAST OF PINON.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3843 10541 3870 10536 3871 10533 3879 10534
3883 10533 3868 10478 3884 10440 3890 10405
3828 10407
TIME...MOT...LOC 0158Z 307DEG 25KT 3856 10446
$$000
WWUS55 KPUB 120208
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
808 PM MDT MON AUG 11 2008
COC041-043-101-119-120215-
/O.CON.KPUB.SV.W.0129.000000T0000Z-080812T0215Z/
FREMONT CO-PUEBLO CO-TELLER CO-EL PASO CO-
809 PM MDT MON AUG 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHERN EL PASO...SOUTHERN TELLER...NORTHERN PUEBLO AND
NORTHEASTERN FREMONT COUNTIES...
AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL. THIS STORM WAS CENTERED 15 MILES NORTHEAST OF PINON...OR 24
MILES NORTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
PUEBLO DEPOT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3843 10541 3870 10536 3871 10533 3879 10534
3883 10533 3868 10478 3884 10440 3890 10405
3828 10407
TIME...MOT...LOC 0209Z 307DEG 25KT 3855 10435
$$000
WWUS55 KPUB 120215
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
815 PM MDT MON AUG 11 2008
COC041-043-101-119-120226-
/O.EXP.KPUB.SV.W.0129.000000T0000Z-080812T0215Z/
FREMONT CO-PUEBLO CO-TELLER CO-EL PASO CO-
816 PM MDT MON AUG 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EL PASO...SOUTHERN
TELLER...NORTHERN PUEBLO AND NORTHEASTERN FREMONT COUNTIES EXPIRES AT
815 PM MDT...
LAT...LON 3843 10541 3870 10536 3871 10533 3879 10534
3883 10533 3868 10478 3884 10440 3890 10405
3828 10407
TIME...MOT...LOC 0208Z 307DEG 25KT 3855 10436
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:13 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 11, 3:13 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 313 PM MDT MON AUG 11 2008 .SHORT TERM... (TONIGHT AND TUESDAY) ...A FEW STRONG-SEVERE THUNDERSTORMS POSSIBLY TUE AFTN SERN CO... CURRENTLY...WELL ADVERTISED MIDDLE TO UPPER LEVEL DRY SLOT HAS MOVE INTO CO FROM THE WEST SOUTHWEST. FIRST MORNING IN A WHILE... THAT THE SUNRISE WAS CRYSTAL-CLEAR AND SUNNY. WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES SHOWED A CYCLONIC SHEAR AXIS ACROSS THE FAR SOUTHEASTERN CO PLAINS AND WESTERN KS. THIS SHORTWAVE TROUGH WILL CONTINUE TO MIGRATE EASTWARD AWAY FROM CO THIS AFTERNOON. OTHERWISE...HAD TO FIND ANY FEATURE...SHORTWAVE TROUGH...UP-STREAM TO HELP ENHANCE THE TYPICAL PEAK HEATING/INSTABILITY CONVECTION. NEAREST IS A SHARP UPPER LEVEL DISTURBANCE ACROSS THE NORTHERN ROCKIES...BUT THAT WILL LIKELY STAY WELL NORTH OF SOUTHERN CO. VISIBLE/IR SATELLITE IMAGERY AND LOOKING OUT THE WINDOW...A FEW INSTABILITY CU FORMING OVER THE MOUNTAINS EARLY THIS AFTERNOON... BUT WITH VERY LITTLE VIGOR AND VERTICAL GROWTH...AND CLIMATOLOGICALLY IS WAY BEHIND TIME IN FORMING. ALONG I-25 CORRIDOR AND SOUTHEAST CO PLAINS...CONVECTIVE INHIBITION HOLDING STRONG AS CONVECTIVE TEMPERATURE AROUND 90F HAS NOT BEEN REACHED YET. A COUPLE OF SHOWERS TRIED TO DEVELOP OVER BACA COUNTY AROUND NOON AHEAD OF THE SHORTWAVE...BUT THEY DIDNT LAST LONG. BY MIDAFTERNOON...THERE WERE A COUPLE OF THUNDERSTORMS THAT POPPED IN BACA COUNTY. THERE APPEARS TO BE TOO MUCH SUBSIDENCE FROM THE SHORTWAVE TO GET SHOWERS AND THUNDERSTORMS GOING ACROSS MUCH OF CO EARLY THIS AFTERNOON. THE STRONGER CELLS FORMED OVER BACA COUNTY JUST ON THE SHORTWAVE AND SHOULD MOVE OUT OF THE FORECAST AREA JUST AFTER PRESS-TIME. NEW CLOUD GROWTH NOTED IN NORTHWEST CO AHEAD OF THE TAILEND SHORTWAVE TROUGH TO THE NORTH OF CO. THE GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS WERE OVER WY AHEAD OF THE STRONGEST PART OF THE UPPER LEVEL FEATURE. DEW POINTS ARE STARTING TO DROP IN THE MOUNTAINS... 20S/30S/A FEW 40S WITH SOME OF THE 30S DEW POINTS GETTING INTO THE PALMER DIVIDE AND COLORADO SPRINGS. REST OF THIS AFTERNOON AND EVENING...12Z/11 12KM NAM-WRF WANTS TO BREAKOUT PRECIPITATION OVER THE MOUNTAINS AND DRIFT IT EAST SOUTHEASTWARD THIS AFTERNOON AND EVENING...EVENTUALLY BECOMING A VERY SMALL MESOSCALE CONVECTIVE SYSTEM OVER BACA COUNTY OVERNIGHT. GFS DOES NOT PORTRAY THIS SCENARIO. RIGHT NOW BASED ON RADAR AND SATELLITE TRENDS...IM LOOKING FOR A REASON TO KEEP THE POPS/WX. THE WEAK CYCLONIC SHEAR AXIS OVER NORTHWEST CO WILL HAVE ME KEEP LOW POPS/WX FOR THIS EVENING. PLANNING TO LOWER THE POPS A LITTLE AND JUST KEEP THEM DURING THE EVENING. MUCH OF THE CONVECTIVE DEBRIS CLOUD SHOULD DISSIPATE AFTER MIDNIGHT WITH A NEARLY CLEAR SKY FOR SUNRISE TOMORROW BASED ON THE AIR PARCELS COMING OUT OF THE GREAT BASIN. TUESDAY...THIS STILL COULD BE AN INTERESTING DAY. THE LOW LEVEL MOISTURE AND RESULTANT THUNDERSTORM DEVELOPMENT WILL BE THE BIGGEST CHALLENGE ALONG I-25 CORRIDOR AND EASTWARD. SURFACE DEW POINTS SHOULD HAVE RISEN A LITTLE OVERNIGHT. DEW POINTS IN THE 50S/60S POSSIBLE ACROSS THE I-25 CORRIDOR AND SOUTHEASTERN CO PLAINS TUESDAY MORNING. MUCH DRIER AIR WILL BE ALOFT IN THE 800-650 MB LAYER. WITH DAYTIME MIXING...SOME OF THE SURFACE DEW POINTS SHOULD GET KNOCKED DOWN. NAM-WRF SOUNDINGS SUGGEST DEW POINT VALUES IN THE 30S ALONG THE I-25 CORRIDOR BY THE AFTERNOON. HOWEVER...ONE CAVEAT WILL BE THE RELATIVELY WEAK EAST SOUTHEASTERLY SURFACE FLOW ALONG WITH THE LOWER MIXED LAYER LIGHT WINDS. TOUGH CALL...IF THE MOUNTAINS-PLAINS CIRCULATION DEVELOPS THEN THE 50S DEW POINTS COULD GET SUCKED BACK TOWARDS THE MOUNTAINS AND PALMER DIVIDE. THE LOCATION OF THE DRY LINE WILL BE CRUCIAL FOR SURFACE-BASED THUNDERSTORM DEVELOPMENT. MEANWHILE...AND JUXTAPOSED...THERE WILL BE A 70-90KT 250MB UPPER LEVEL JET JUST OVERHEAD...WHICH ALWAYS IS NOT THE GREATEST LOCATION FOR PRECIPITATION DEVELOPMENT. RELATIVELY DEEP VERTICAL SHEAR... 0-6KM BULK SHEAR OF 40-45KTS...WILL BE IN PLACE WITH ANY LOW LEVEL BOUNDARY. RELATIVELY STRONG INSTABILITY COULD BE IN PLACE WITH SURFACE-BASED LIFTED INDICES OF -2C TO -6C AND SURFACE-BASED CAPES OF 1K-2.5K J/KG. MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT THERE COULD BE A TORNADO IF EVERYTHING SET UP JUST PERFECTLY. KIND OF STUCK WITH WHAT TO DO. CURRENT FORECAST HAS SEVERE THUNDERSTORMS MENTIONED ALONG I-25 CORRIDOR AND SOUTHEAST CO PLAINS. NEW SPC DAY 2(REALLY TOMORROW) TOOK OUT THE SLIGHT RISK FOR THUNDERSTORMS ACROSS ALL OF EASTERN CO. GIVEN UNCERTAINTY AND TRYING TO STAY AWAY FROM FLIP-FLOP FORECASTING...WILL MAINTAIN THE CURRENT FORECAST. TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONAL AVERAGES TUESDAY AFTERNOON. METZE .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) TUESDAY NIGHT-WEDNESDAY...MODELS CONTINUE TO INDICATE WEAK TO MODERATE WEST TO NORTHWEST FLOW ALOFT ACROSS THE REGION AS AN EMBEDDED SHORT WAVE AND ASSOCIATED 60+ KT JET CORE TRANSLATES ACROSS THE STATE. LEE TROUGHING ACROSS THE PLAINS TUESDAY NIGHT AND UVV AHEAD OF PASSING WAVE LOOKS TO BE THE FOCUS FOR CONVECTION AND HAVE KEPT SCATTERED POPS ACROSS THE FAR EASTERN PLAINS TUESDAY EVENING TAPERING BACK TO ISOLATED OVERNIGHT AS POSSIBLE MCS ROLLS INTO SOUTHWESTERN KANSAS AND THE OK/TX PANHANDLE. MODELS INDICATING 30-40 KTS SHEAR AND WITH MOISTURE POOLING ALONG BOUNDARY...COULD SEE A FEW ORGANIZED SEVERE STORMS ACROSS THE EASTERN PLAINS WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS. OTHERWISE...MODELS CONTINUE TO INDICATE DRIER AIR ALOFT AND WITH CONTINUED DRYING AT THE SFC AS DEW PTS MIX OUT. WITH THAT IN MIND...HAVE CONTINUED WITH MAINLY ISOLATED DIURNAL POPS ACROSS THE REST OF THE AREA WITH BEST COVERAGE ACROSS THE HIGHER TERRAIN. HAVE STAYED CLOSER TO THE WARMER SIDE OF GUIDANCE FOR TEMPERATURES WITH DRIER WESTERLY FLOW. WEDNESDAY NIGHT-FRIDAY...MODELS HAVE COME INTO BETTER AGREEMENT WITH A COOLER AND WETTER PATTERN IN THE OFFING...ESPECIALLY ACROSS THE EASTERN MTS AND PLAINS...AS AN UNSEASONABLE STRONG UPPER LOW DIGGING ACROSS THE NORTHERN ROCKIES WEDNESDAY NIGHT CONTINUES TO DIVE ACROSS THE NORTHERN AND INTO THE CENTRAL HIGH PLAINS THROUGH FRIDAY. A SHORT WAVE EJECTING AHEAD OF PATTERN SYSTEM SENDS A COLD FRONT ACROSS THE EASTERN PLAINS LATE THURSDAY MORNING WITH A SECONDARY COLD SURGE MOVING ACROSS EASTERN COLORADO THURSDAY NIGHT AND FRIDAY. WITH MOISTURE POOLING ALONG AND BEHIND THE FIRST FRONT MOVING ACROSS THE PLAINS THURSDAY...ALONG WITH INCREASED SHEAR AND UVV AHEAD OF EMBEDDED SHORT WAVE...COULD SEE A FEW ORGANIZED SEVERE STORMS ACROSS THE PLAINS THURSDAY AFTERNOON AND EVENING. HAVE KEPT BEST POPS ACROSS THE EASTERN MTS...PALMER DVD AND RATON MESA REGIONS THURSDAY WITH EAST TO NORTHEAST LOW LEVEL FLOW DEVELOPING ACROSS THE PLAINS...AND HAVE KEPT BROAD BRUSH CHANCE POPS ACROSS THE EASTERN MTS AND PLAINS THURSDAY NIGHT WITH BROAD UVV AHEAD OF MAIN SYSTEM ALONG WITH LIFT ASSOCIATED WITH SECONDARY FRONTAL SURGE. TEMPS TO BE TRICKY ACROSS THE AREA THURSDAY WITH WARMEST READINGS LIKELY ACROSS THE FAR SE PLAINS. WITH H7 TEMPS PROGGED TO PLUMMET TO BETWEEN +4C AND +10C ACROSS THE AREA FRIDAY...WARMEST ALONG AND WEST OF THE CONTDVD...MAY NOT SEE HIGHS GET MUCH ABOVE 70F ACROSS THE EASTERN PLAINS WITH COOL UPSLOPE FLOW PERSISTING...ALONG WITH SOME LIGHT SNOW ACCUMULATIONS POSSIBLE AT MT TOPS. HAVE KEPT ISOLATED TO SCATTERED POPS ACROSS THE AREA ON FRIDAY...WITH BEST POPS ACROSS THE UPSLOPE REGIONS OF THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS. SATURDAY-MONDAY...SLOW WARMING AND DRYING TREND LOOKS TO BE IN THE OFFING THROUGH THIS PERIOD...AS LARGE UPPER LOW ACROSS THE CENTRAL HIGH PLAINS CONTINUES TO SLOWLY DRIFT NORTH AND EAST ACROSS THE UPPER MIDWEST WITH UPPER LEVEL RIDGING ACROSS THE DESERT SW SLOWLY BUILDS ACROSS THE GREAT BASIN AND INTO WESTERN COLORADO THROUGH THE PERIOD. SHOULD SEE TEMPS WARMING BACK TO AT OR SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. HAVE KEPT ISOLATED MAINLY DIURNAL POPS IN TACT ACROSS THE AREA WITH BEST COVERAGE REMAINING ACROSS THE HIGHER TERRAIN...THOUGH MAY NEED TO BUMP UP COVERAGE ACROSS THE SW AND CENTRAL MTS LATE IN THE PERIOD AS AVAILABLE MOISTURE BEGINS TO INCREASE UNDER THE BUILDING RIDGE. -MW && .AVIATION...PER SHORT TERM DISCUSSION...A FEW SHOWERS AND THUNDERSTORMS MAY BE ACROSS SOUTHERN CO THIS EVENING WITH VFR SKC CONDITIONS DEVELOPING OVERNIGHT AND FOR TUESDAY MORNING. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/23
Hazardous weather outlook, Aug 11, 7:07 AM MDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 707 AM MDT MON AUG 11 2008 COZ058>089-093>099-121315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 707 AM MDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE REGION THIS AFTERNOON AND EVENING. LATE THIS AFTERNOON AND EVENING ONE OR TWO OF THE STORMS OVER THE PLAINS MAY BECOME SEVERE. THE BEST CHANCE OF SEVERE WEATHER TODAY WILL GENERALLY BE NORTH AND EAST OF A LINE FROM CALHAN TO LA JUNTA TO LAMAR. THE PRIMARY THREATS WILL BE HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. ALL THUNDERSTORMS TODAY WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...THERE WILL BE THE THREAT OF SEVERE THUNDERSTORMS IN THE LATE AFTERNOON AND EVENING AS A STRONG JET STREAM MOVES THROUGH COLORADO. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND EAST OF INTERSTATE 25. IN ADDITION TO FREQUENT LIGHTNING...THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR GREATER...AND LARGE HAIL UP TO TWO INCHES IN DIAMETER. THE THREAT OF SEVERE WEATHER WILL SHIFT MAINLY EAST OF THE AREA ON WEDNESDAY...BUT A COUPLE SEVERE STORMS CANNOT BE RULED OUT...PARTICULARLY OVER EASTERN LAS ANIMAS...BACA...PROWERS...AND KIOWA COUNTIES IN THE LATE AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS AGAIN WILL BE THE MAIN THREATS. A COLD FRONT WILL MOVE THROUGH COLORADO ON THURSDAY...AND MAY BRING THE THREAT FOR MORE SEVERE WEATHER TO SOUTHEASTERN COLORADO IN THE AFTERNOON. THE EXTENT OF THIS THREAT IS STILL UNCERTAIN AT THIS TIME...BUT THUNDERSTORMS WILL LIKELY ACCOMPANY THE FRONT AS IT MOVES THROUGH THE AREA. COOLER AND MORE STABLE CONDITIONS ARE EXPECTED TO FOLLOW THE FRONTAL PASSAGE...BUT ISOLATED TO SCATTERED STORMS CAN STILL BE EXPECTED OVER THE MOUNTAINS AND ADJACENT PLAINS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING OVER THE PLAINS. 34/44
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:56 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 41 min |
| Aug 12, 3:32 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 58 min |
| Aug 12, 4:27 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 63 min |
| Aug 12, 5:19 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 56 min |
| Aug 12, 5:21 PM MDT | Tornado Warning | PUB | Baca, Prowers | 54 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.